Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

GASTRO INTESTINAL DISTURBANCE


[He...]

Recommended Posts

My wife has been tapering off Valium after crossing over from Restoril (Temazepam) for about 6 months.  She has gone from 7.5 mg of Valium down to 3.25 mg.  The length of time for each reduction has been getting longer.  She was at 3.5 mg for 4 weeks.  In addition to the waves, she has gastro-intestinal problems, which include cramping, bloating, gas, and diarrhea.  Do any others have similar problems?  If so, are there any suggestions to help with this condition?

Thank you for your help.

Link to comment
Share on other sites

Yep. Every morning I have terrible cramps and diarrhea. I've heard the term "benzo belly" before in regards to GI issues from withdrawal.

 

Hot baths help, CBD and THC can help if you don't get anxiety from it and live where its legal. I find squating (like in a catchers position in baseball) helps as well.

 

Immodium can help as well with cramps...I don't find it helps prevent diarrhea but it does help cramps.

 

I'd say my go-to is hot baths...I generally take one every morning to alleviate my symptoms

Link to comment
Share on other sites

It's really good how you're taking such a hands on role in helping your wife. I wanted to commend you for that. If you're trying to understand what is happening together, then your wife presumably is not feeling as alone as many of us do. It's a bigger deal than you and perhaps even your wife might realise.

 

It's very common indeed to find new and often more difficult challenges in the low doses. If it is starting to get too much at any point, I would make the case for holding at the same dose for even longer. I see it often on these boards that people continue to reduce despite warning signs that the pace they are going at is not sustainable. Invariably, these people are forced to take an extended break anyway due to experiencing a nasty shock including some extreme symptoms. What you may have previously assumed to be a slow pace may turn out to be too quick. Your wife's nervous system unfortunately doesn't care about what any consensus thinks is an appropriate rate to withdraw at!

 

Gastrointestinal disturbances are really common. Probably the biggest improvements can be achieved by adjusting diet, without risking complications. I would eat bland foods as opposed to spicy foods, avoid fermented foods and limit dairy intake. There's probably some other things you can do. I recommend bananas so much even if your wife doesn't usually like them. They should help in theory both with the cramps and the diarrhea. I suspect that there's only so much that can be done. Hopefully this sucky set of symptoms fades away soon. In the meantime, I hope your wife gets some relief from whatever she tries.

Link to comment
Share on other sites

×
×
  • Create New...